Alert archive / Maryland / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flash flood warning at Jun 19, 2020, 5:38 PM EDT for Cecil County, Maryland. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 5:38 PM EDT (21:38 UTC)
- Expired
- Jun 19, 2020, 7:36 PM EDT
- In force
- 118 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Cecil County, MD
The radar
The Dover AFB radar (KDOX), 90 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
689
WGUS51 KPHI 192138
FFWPHI
MDC015-200145-
/O.NEW.KPHI.FF.W.0006.200619T2138Z-200620T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mount Holly NJ
538 PM EDT Fri Jun 19 2020
The National Weather Service in Mount Holly NJ has issued a
* Flash Flood Warning for...
Northeastern Cecil County in northeastern Maryland...
* Until 945 PM EDT.
* At 537 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen since 300 PM. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that could experience flooding include...
Elkton, North East, Charlestown, Brantwood, Pleasant Hill, Cherry
Hill, Barksdale, Cayots, Bay View, Hollywood Beach, Andora and
Chesapeake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3947 7578 3947 7595 3961 7599 3969 7593
3969 7579
FLASH FLOOD...RADAR INDICATED
$$
Fitzsimmons1 follow-up statement
582
WGUS71 KPHI 192336
FFSPHI
Flash Flood Statement
National Weather Service Mount Holly NJ
736 PM EDT Fri Jun 19 2020
MDC015-192345-
/O.CAN.KPHI.FF.W.0006.000000T0000Z-200620T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cecil MD-
736 PM EDT Fri Jun 19 2020
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CECIL COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 3947 7578 3947 7595 3961 7599 3969 7593
3969 7579
$$
FitzsimmonsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:52 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 19, 3:52 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 352 PM EDT Fri Jun 19 2020 .SYNOPSIS... Weakening mid-level low pressure will meander over the region before gradually weakening and moving to our northeast on Sunday. With persistent lee troughing developing at the surface over Pennsylvania and multiple waves of low pressure moving through the Great Lakes, a warm, muggy, and unsettled pattern is likely for much of next week. One of those areas of low pressure may bring a cold front through the region by late next week. && .NEAR TERM /THROUGH TONIGHT/... A mid-level low can currently be seen rotating over eastern OH this afternoon with weak lee-side troughing over central/ eastern PA. Along this weak surface convergence numerous showers and thunderstorms have initiated. Towards eastern PA and NJ coverage has been much more mixed. A dual sea breeze structure can be seen on radar and visible this afternoon across NJ. The initial sea breeze that moved inland late this morning has stalled across central NJ (as seen on KDIX), while another boundary can be seen closer to the coast (via a thin line of cu). Across the coastal counties and Pine Barrens of NJ the chance of precipitation looks very low (due to the stable layer of the sea breeze). Also across the eastern zones remnant 700 MB dry air has helped to suppress any convection. Over eastern PA and western NJ confluence of an inland moving sea breeze and a weak lee-side trough has allowed for scattered convection to form. Mean cloud bearing flow is only about 15/ 20 kts, so locally heavy rainfall will be the primary threat with these storms. Overnight tonight, convection will slowly wane as heating is lost. Another round of fog and stratus appears likely tonight as the low levels quickly saturate and winds remain near or at calm. Fog will most likely occur across KRDG (or areas it rained) as well as the coastal plain. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... Saturday morning the upper level low will be centered over central PA, and be slowly heading east. As this occurs weak height falls will translate over the region with the lee-side trough setting up further east (just west of the I-95 corridor). PWATs also rise to around 1.6" Saturday afternoon. Given the increasing moisture, surface convergence close to I-95, and weak height falls, coverage looks much greater Saturday compared to Friday. 850/ 300 MB winds actually further weaken Saturday (only around 10 kts), so heavy rainfall will be the primary threat with these storms. Expect highs mostly in the mid 80s. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Synoptic Overview: The mid-lvl low will open up and push to the NE on Sunday allowing the synoptic pattern to finally shift over the eastern US. To start the work-week, a progressive/ quasi-zonal flow regime will set up briefly, however the flow will quickly back to the SW as an amplified trough approaches by mid-week. At the surface, the pressure gradient will be fairly weak through the majority of the period with light southerly-southwesterly flow generally prevailing on the western side of the Atlantic High. This flow will be reinforced by areas of low pressure tracking over the Great Lakes and fairly persistent lee-troughing developing near our area. In general expect poorly organized diurnal convection to be a possible each afternoon as the warm and moist airmass persists through mid-week. Eventually one of the Great Lakes systems should bring a cold front through our area which would at least dry us out somewhat, and lower storm chances, but details regarding this mid-late week frontal passage are still uncertain. Dailies: Sunday... The low will push away Sunday, with some brief shortwave ridging trying to nose in its wake. Feel this will keep storms from becoming too widespread Sunday afternoon, so left PoPs generally in the 30-40% range. Although the southerly flow will keep the low-lvl moisture (dewpoints in the mid to upper 60s) in place, temperatures should "only" top out in the low to mid 80s. Monday/Tuesday... The warm up will kick into gear with high temperatures increasing into the upper 80s on Monday and then into the low- mid 90s on Tuesday. We will remain quite muggy with dewpoints near 70, so a heat advisory seems likely for the urban corridor on Tuesday with forecast heat indices in the upper 90s. Convection will be possible both days, with somewhat higher chances on Monday as a more defined shortwave looks to cross the area. As mentioned in previous discussions, shear looks to remain minimal so the severe threat appears low, and any convective concerns would likely be limited to localized hydro threats (due to PWATs around 1.75 inches, WCDs 10-13k ft, and weak storm motion). Wednesday/Friday... Forecast uncertainty increases considerably in this period, largely hinging on the timing and nature of a progged cold frontal passage. The EC continues to be very fast with the front, pushing it through by early Wednesday while the GFS lags the EC solution by around 36 hours (with the CMC indicating fropa on Wednesday). There are also some plausible solutions where the front stalls over Delmarva and then lifts a bit north Wed/Thursday before a stronger front finally kicks it out late week. Although the front would have a limited impact on temperatures (highs will still likely run above normal through Thursday) it would help scour out some of the low-lvl moisture which would in turn limit convective development. For now went with a blended approach for Td/PoPs (the most impacted parameters), but uncertainty is fairly high. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...All TAF sites are VFR this afternoon with a very weak pressure gradient, and therefore light southerly winds across the region. Towards the coastal TAF sites (KACY and KMIV) the sea breeze has already pushed inland and therefore no precipitation is expected at these locations. Towards the DE coast the sea breeze stalled rather close to the shore with convection initiating. Towards KRDG and KABE weak surface convergence has allowed for better coverage of showers and thunderstorms. Due to this, have included tempo groups for these western TAF sites. Brief restrictions possible in proximity to convection. Predominantly southerly winds up to 10 kt. Moderate confidence. Tonight...VFR probable during the evening, but another round of fog appears likely in spots. In particular, the crossover temperature looks most favorable at KRDG, while KTTN and KPNE will be in play. Light and variable winds. Low confidence. Saturday/Saturday night... Sub-VFR conditions rising to VFR after day break. Afternoon showers and thunderstorms likely. The greatest coverage appears to be across KPHL, KTTN, KILG, and KPNE. Stratus and fog will be possible again Saturday night particularly over areas that see rainfall during the day. Winds mainly 5 to 10 kt. Moderate Confidence. Outlook... Sunday... Showers and thunderstorms possible in the afternoon, particularly west of PHL, otherwise VFR. Southerly winds 5-10kts. High confidence. Monday-Wednesday: Possibly some low clouds/fog on Monday morning then prevailing VFR through the remainder of the period. Periods of showers and thunderstorms will be possible each afternoon with transient lowered flight categories possible. Prevailing SW winds 5-10kts. Moderate confidence. && .MARINE... Today through Saturday night...Sub-SCA conditions will continue through the near term with light southerly flow and wave heights around 2 to 4 feet. Areas of fog and stratus will again be possible during the nighttime and early morning hours tonight into Saturday morning. The chance of precipitation looks very low through Saturday night over the marine zones. Outlook... Sunday-Wednesday... Sub-SCA conditions are expected with generally light southerly-southwesterly winds and seas 2-4ft. Showers and Thunderstorms will be possible in the afternoon with occasional periods of fog and stratus possible overnight and in the morning (particularly early Monday) Rip Currents... With light winds and low seas expected through Saturday, the risk of dangerous rip current formation is low. && .EQUIPMENT... The NOAA Weather Radio All Hazards from Hibernia Park PA (WNG704) will remain off the air until further notice due to damage to the antenna during the June 3 derecho. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Carr Near Term...Haines Short Term...Haines Long Term...Carr Aviation...Carr/Haines Marine...Carr/Haines Equipment...
Hazardous weather outlook, Jun 19, 3:56 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 356 PM EDT Fri Jun 19 2020 DEZ002-003-MDZ012-015-019-020-NJZ001-007-008-010-012-013-016>023-027- PAZ054-055-060>062-202000- Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren- Morris-Somerset-Middlesex-Western Monmouth-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- 356 PM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Patchy dense fog will be possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-202000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 356 PM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Patchy dense fog will be possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-202000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 356 PM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Patchy dense fog will be possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001-MDZ008-NJZ009-015-PAZ070-071-101>106-202000- New Castle-Cecil-Hunterdon-Mercer-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 356 PM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northwest New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Slow moving scattered showers and thunderstorms will produce locally heavy rain this afternoon and evening. Patchy dense fog will be possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:05 PM EDT | Special Weather Statement | PHI | Kent | 25 min |
| Jun 19, 3:46 PM EDT | Areal Flood Advisory | PHI | Cecil | 4 hr |
Nearby
Flash Flood Warnings in Maryland, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.